MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER60G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER60G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-60G
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported - the patient presented to the surgeon with hip pain and swelling and the surgeon then decided the patient required a wash out and examination under anaesthetic in theatre.On explantation, several marks were observed on the x3 insert.On dislocation of the implanted primary hip, the surgeon noticed several linear marks on the floor of the x3 insert and on removal it was noticed that there was a linear mark on the biolox head.The surgeon decided that the shell needed to be replaced, so the shell in situ was explanted and replaced with a trident 2 revision shell and two screws.The liner was replaced as was the 36mm biolox head.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the device has bone ingrown and damage consistent with time spent implanted and damage consistent with explantation.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised.The reason for revision was not reported.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER60G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key20695729
Report Number0002249697-2024-01572
Device Sequence Number6547049
Product Code LPH
UDI-Device Identifier07613327343908
UDI-Public07613327343908
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-60G
Device Lot Number18966051A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite